Alert archive / Tennessee / Frost Advisories in 2020

Frost Advisory 2, NWS Nashville, TN

April 15, 202030 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 15, 2020, 2:21 PM CDT for 30 counties in Tennessee. It took effect at Apr 16, 2020, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2020, 2:21 PM CDT (19:21 UTC)
In effect from
Apr 16, 2020, 2:00 AM CDT
Expired
Apr 16, 2020, 8:00 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
All 30 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
-91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS74 KOHX 151921
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
221 PM CDT Wed Apr 15 2020

TNZ010-011-031>034-065-066-160900-
/O.NEW.KOHX.FZ.W.0003.200416T0700Z-200416T1300Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Sparta, 
and Crossville
221 PM CDT Wed Apr 15 2020

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 30 to 32 expected.

* WHERE...Clay, Pickett, Jackson, Putnam, Overton, Fentress, 
  White and Cumberland Counties.

* WHEN...From 2 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ005>009-023>030-056>064-075-077>080-093>095-160900-
/O.NEW.KOHX.FR.Y.0002.200416T0700Z-200416T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
221 PM CDT Wed Apr 15 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 2 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

21
1 follow-up statement
794 
WWUS74 KOHX 160756
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
256 AM CDT Thu Apr 16 2020

TNZ010-011-031>034-065-066-161300-
/O.CON.KOHX.FZ.W.0003.000000T0000Z-200416T1300Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Sparta, 
and Crossville
256 AM CDT Thu Apr 16 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 to 32 expected.

* WHERE...Clay, Pickett, Jackson, Putnam, Overton, Fentress, 
  White and Cumberland Counties.

* WHEN...Until 8 AM CDT This Morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ005>009-023>030-056>064-075-077>080-093>095-161300-
/O.CON.KOHX.FR.Y.0002.000000T0000Z-200416T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
256 AM CDT Thu Apr 16 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until 8 AM CDT This Morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
JB Wright

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 15, 12:23 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 15, 12:23 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1223 PM CDT Wed Apr 15 2020

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Current forecast appears to be in good shape. However, we are
looking at a southward moving weakening clipper system that is
currently located across central IL. We could see some added
cloudiness late this afternoon and early this evening. Perhaps a
few sprinkles north although airmass will be rather dry by that
time. No changes for now. I may add some cloudiness for late day.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions for this TAF cycle as very dry air has settled into
Middle TN. Winds will occasionally gust to 15 kts this afternoon,
but will calm and shift to the northwest as a weak clipper moves
through this evening.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Unger
Hazardous weather outlook, Apr 15, 5:04 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
504 AM CDT Wed Apr 15 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-161015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
504 AM CDT Wed Apr 15 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

A Freeze Warning and Freezing Fog Advisory will continue until 9AM
this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:13 PM CDTRiver Flood AdvisoryOHXPerry22 hr
Apr 15, 3:38 AM CDTFreezing Fog AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more5 hr
Apr 15, 2:21 PM CDTFreeze WarningOHXClay, Cumberland, Fentress, Jackson, Overton, Pickett and 2 more18 hr

Nearby

Frost Advisories in Tennessee, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.